| Model Number |
400SMTXSFT0208 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02256.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the iliolumbar artery using penumbra smart coils (smart coil) and a non-penumbra microcatheter.It was noted that the patient¿s anatomy was slightly tortuous.During the procedure, a smart coil was stuck in the starting position and would not advance through its introducer sheath.Therefore, the smart coil was removed.The physician then placed a new smart coil in the target vessel.Subsequently, while attempting to advance another smart coil through the middle of the microcatheter, the smart coil became stuck.Therefore, the smart coil and microcatheter was removed.The procedure was completed using two other coils and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.